Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 93, NWS Gaylord, MI

July 24, 2006Wexford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 24, 2006, 8:09 PM EDT for Wexford County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2006, 8:09 PM EDT (00:09 UTC)
Expired
Jul 24, 2006, 8:45 PM EDT
In force
36 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 89 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 6:54 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 250009
SVRAPX
MIC165-250115-
/O.NEW.KAPX.SV.W.0093.060725T0009Z-060725T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
809 PM EDT MON JUL 24 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 915 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF MESICK...OR ABOUT 8 MILES SOUTHEAST OF
  THOMPSONVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERMAN AND MESICK AROUND 815 PM EDT...
  BUCKLEY AROUND 820 PM EDT...
  MANTON AROUND 850 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4452 8582 4433 8581 4430 8534 4451 8535

$$

JPB/JZ
2 follow-up statements
000 
WWUS34 KAPX 250028
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
828 PM EDT MON JUL 24 2006

MIC165-250115-
/O.CON.KAPX.SV.W.0093.000000T0000Z-060725T0115Z/
WEXFORD MI-
828 PM EDT MON JUL 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WEXFORD COUNTY...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BUCKLEY...OR ABOUT 14 MILES EAST OF THOMPSONVILLE...MOVING EAST
AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF MEAUWATAKA AROUND 840 PM EDT...
  MANTON AROUND 855 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4451 8576 4436 8575 4430 8534 4451 8535

$$

JPB/JZ
000 
WWUS34 KAPX 250045
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
845 PM EDT MON JUL 24 2006

MIC165-250055-
/O.CAN.KAPX.SV.W.0093.000000T0000Z-060725T0115Z/
WEXFORD MI-
845 PM EDT MON JUL 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD COUNTY IS CANCELLED...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4452 8582 4433 8581 4430 8534 4451 8535

$$

JPB/JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:55 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 24, 3:55 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT MON JUL 24 2006

.UPDATE...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING A
WARM FRONT ACROSS FAR NE LAKE HURON WITH A VERY SOUPY AIR MASS OVER
ALL OF NRN MICHIGAN WITH SFC TDS IN THE MIDDLE AND UPPER 60S. SFC
COLD FRONT HAS WORKED ITS WAY INTO THE WESTERN UPPER/NRN WI BORDER
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE H8
THETA-E GRADIENT AND JUST AHEAD OF MID LEVEL DRYING NOTED ON WV
IMAGERY. EARLIER PRECIPITATION HAS WORKED OVER THE AIR MASS ACROSS
NRN MICHIGAN...RESULTING IN MORE STABLE CONDITIONS AND LIKELY A
TOUCH OF SUBSIDENCE AS NEW CONVECTION HAS YET TO POP EVEN THOUGH SFC
PARCELS HAVE RISEN WELL AND ABOVE (MID 80S/MID 60S) PROJECTED
NUMBERS FROM EARLIER TODAY. WINDS ARE GUSTING QUITE WELL IN NORTHERN
LOWER WHERE REMNANTS OF OVERNIGHT LLJ RESIDES. SEEING GUSTS TO 25
KNOTS ACROSS COASTAL CONVERGENCE REGIMES OF LAKE MICHIGAN...AND IN
THE OSCODA/TAWAS AREAS (OFFSHORE GUSTS). CAN SEE SOME SEMBLANCE OF
CLEARING SNEAKING INTO FAR NW CHIPPEWA COUNTY WHERE COLD FRONT HAS
JUST ENTERED...AND DEEP SUBSIDENCE ENSUING ACROSS WESTERN ONTARIO
AND LAKE SUPERIOR.

FORECAST CONCERNS FOR TONIGHT REVOLVE AROUND SHOWER AND THUNDERSTORM
CHANCES...AND POTENTIAL FOR SEVERE WEATHER.

TONIGHT...SFC COLD FRONT NESTLES INTO NRN LOWER MICHIGAN LATE THIS
EVENING AND TONIGHT AND BECOMES DIFFUSE/ILL-DEFINED OR JUST PLAIN
STATIONARY. DEEP SUBSIDENCE GRAZES ACROSS EASTERN UPPER MISSING MOST
ALL OF THE CWA WHILE WNW FLOW ALOFT WILL ROUGHLY PARALLEL THE
FRONTAL ZONE. DO NOT SEE ANY REAL DECENT WAVE UPSTREAM THAT IS
HELPING TO FORCE THE SHOWER AND STORM ACTION AHEAD OF THE FRONTAL
ZONE...SO MUCH OF THIS ACTIVITY SHOULD WANE WITH TIME AS WE GO
THROUGH THE EVENING. STILL EXPECTING AT LEAST ISOLATED DEVELOPMENT
(ALTHOUGH CURRENT SATELLITE MAY SUGGEST OTHERWISE) BEFORE THE COLD
FRONT PRESSES INTO NRN MICHIGAN...BUT APPEARS AS THOUGH THE PRECIP
FROM EARLIER THIS MORNING MUST HAVE STABILIZED THE ATMOSPHERE MUCH
MORE THAN ANALYSES SUGGEST. WILL START THE FORECAST OFF WITH
SCATTERED ACTIVITY MAINLY ACROSS EASTERN UPPER AND FAR NW
LOWER...THEN GRADUALLY SPREAD THIS ACTION INTO THE REMAINDER OF NRN
LOWER. EXPECT AREAL COVERAGE TO BECOME LESS THROUGH THE LATER
EVENING...BUT THETA-E MAX LAYS OUT ACROSS NRN LOWER WITH WEAK H8 LLJ
OF 20-25 KTS STRETCHING ITSELF ACROSS THE M-55 CORRIDOR. THIS SET UP
DOES NOT LOOK ALL THAT GREAT FOR ADDITIONAL DEVELOPMENT OVERNIGHT
BUT CERTAINLY FEEL THAT THERE IS A CHANCE. CAN SEE A SHORTWAVE THAT
WILL ARRIVE OUT IN SC LAKE MICHIGAN AROUND 12Z (IN THE DAKOTAS NOW).
THIS FEATURE COULD ENHANCE THE AREAL COVERAGE OF OUR POTENTIAL
PRECIP OVERNIGHT...BUT THIS FEATURE NEEDS FURTHER EVALUATION.
OTHERWISE...BELIEVE THAT ISOLATED SHOWERS WILL BE AROUND FROM TIME
TO TIME DURING THE LATE NIGHT.

SEVERE CHANCES...ONCE SHOWERS AND THUNDERSTORMS START TO GO...WE MAY
GET SOME RATHER STRONG STORMS. THE INSTABILITY IS THERE...BASED OFF
EARLIER SOUNDING MODIFICATIONS/TAMDAR AND LAPS ANALYSES. ALL OF
WHICH SUGGEST 1200-2000J/KG OF CAPE. 0-6KM BULK SHEAR WILL ONLY BE
IN THE 20-30KT RANGE WITH THE FRONT ACROSS NRN LOWER...NEAR 35 KNOTS
ACROSS EASTERN UPPER. WE DO NOT HAVE AS MUCH INSTABILITY AS OUT IN
WISCONSIN BUT...PENNY SIZE HAIL AND DAMAGING WIND GUSTS LOOK TO BE
THE MAIN THREATS.

MARINE...WILL KEEP SMALL CRAFT ADVISORIES GOING THROUGH THE
EVENING...UNTIL NOCTURNAL INFLUENCES AND WEAKENING LOW LEVEL WINDS
END ANY CHANCES FOR 25 KNOT GUSTS ACROSS NRN MICHIGAN NEARSHORE
WATERS. WAVES AT THIS POINT BASED ON OBSERVATIONS HAVE NOT EXCEEDED
4 FEET.     SMD

EXTENDED DISCUSSION...ACTIVE PATTERN SHAPING THROUGH THE WEEK...AS
THE AMPLIFIED PATTERN ACROSS NORTH AMERICA BECOMES MORE ZONAL FOR
THE MIDDLE TO END OF THE WEEK. NAM APPEARS TO BE THE OUTLIER AMONGST
THE MODELS WITH A MORE AMPLIFIED SOLUTION THROUGH DAY 3.  HAVE
THEREFORE RELIED ON THE REMAINING TRIO...GFS/UKMET/ECMWF.  A SERIES
OF WEAK SHORTWAVES WILL IMPINGE UPON MICHIGAN JUST ABOUT EVERY DAY
OF THE WEEK.  BUT THE FRONTAL BOUNDARY ASSOCIATED WITH THE WAVE
TODAY WILL GET HUNG UP OVER THE GREAT LAKES AS WEAK UPPER LEVEL FLOW
AND A LACK STRONG SURFACE FEATURES KEEPS ADVECTION PROCESSES WEAK.
THE INTERACTION BETWEEN THIS QUASI-STATIONARY FRONT...SHORTWAVES
EMBEDDED IN THE WNW FLOW...AND LAKES BREEZES WILL KEEP A CHANCE OF
THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WEEK.  THE
ARRIVAL OF A PATTERN CHANGE NEXT WEEKEND MAY RESULT QUIETER
CONDITIONS...BUT THAT STILL REMAINS TO BE SEEN.

TUESDAY...COMPLEX SITUATION SHAPING FOR TOMORROW.  QUASI-STATIONARY
E-W BOUNDARY WILL RESIDE OVER NORTHERN LOWER TO START OUT THE
DAY...THEN MIGRATE NORTHWARD AS THE DAYS WEARS ON IN RESPONSE TO A
SHORTWAVE DIVING SOUTH ACROSS MANITOBA/WESTERN ONTARIO.  SYNOPTIC
CONVERGENCE ALONG THE SHALLOW BOUNDARY WILL BE WEAK WITH LOW LEVEL
SW FLOW ONLY 10-15KTS.  BUT WITH 950MB WINDS 5-10KTS...HAVE TO BE
CONCERNED WITH THE INTERACTION OF THIS FRONT WITH LAKE BREEZES
DURING THE AFTERNOON.  RIBBON OF HIGHEST 850MB THETA-E AIR WILL LIFT
NORTH WITH THE FRONTAL BOUNDARY THROUGH THE DAY INTO EASTERN UPPER
DUE TO MOISTURE POOLING.  ACROSS NORTHERN LOWER...BEST LOW LEVEL
CONVERGENCE WILL BE LOCATED ACROSS NE LOWER WHERE SW FLOW MEETS THE
LAKE BREEZE COMING OFF OF LAKE HURON.  CONVERSELY...LATER SHIFTS MAY
HAVE TO REDUCE POPS ON THE LAKE MICHIGAN SIDE AS THE MARINE
INFLUENCE SPREADS INLAND.  TO FURTHER COMPLICATE MATTERS...WEAK
EDDIES IN THE FLOW SEEN IN WV IMAGERY OVER ND/SD WILL MOVE INTO THE
GREAT LAKES AROUND MID-DAY AND COULD ENHANCE THE CONVECTION.  STORM
ORGANIZATION WILL BE MOSTLY PULSE TYPE WITH 0-6KM BULK SHEAR A PUNY
10-15KTS.  MODIFYING A GFS SOUNDING FOR EASTERN UPPER(NORTHERN
LOWER) AT 00Z WED...A PARCEL OF 83/63 PRODUCES ML CAPE OF ABOUT
1000(600) J/KG WITH A CIN OF ABOUT 25(15) J/KG...CERTAINLY SMALL
ENOUGH FOR LAKE BREEZES TO OVERCOME. WITH WEAK MID-LEVEL LAPSE RATES
ABOUT 6 C/KM AND FREEZING LEVELS OVER 14KFT...HAIL THREAT WILL BE
MINIMAL BUT COULD SEE AN ISOLATED WIND DAMAGE REPORT IF COLD POOLS
CAN CONGEAL. ANOTHER CONCERN WILL BE HEAVY RAINFALL WITH PWATS
AROUND 1.5 AND THE K-INDEX AROUND 35.  WILL CONFINE HIGHER POPS TO
THE INTERIOR AREAS...BUT WILL LEAVE WORDING AS SCATTERED FOR THE
AFTERNOON.

TUESDAY NIGHT THROUGH THURSDAY...QUASI-STATIONARY BOUNDARY LIFTS
NORTH AS A WARM FRONT WITH THE NEXT WAVE APPROACHING THE WESTERN
GREAT LAKES OVERNIGHT.  WEAK LOW PRESSURE WILL SKIRT TO THE NORTH
WEDNESDAY MORNING AND SEND ANOTHER WEAK COLD FRONT ACROSS THE GREAT
LAKES.  WITH THE LIGHT WIND FIELD...PRECIP WATER AROUND 1.7 AND K
INDEX AROUND 35...ANY THUNDERSTORMS THAT DEVELOP ON WEDNESDAY WILL
BE SLOW MOVING AND HAVE THE POTENTIAL TO DROP HEAVY RAINFALL.
DEGREE OF INSTABILITY WILL CONTINUE TO REST ON CLOUD COVER...BUT
SHOULD NOT BE A PROBLEM FOR DEEP CONVECTION WITH SURFACE/850
DEWPOINTS IN THE MID 60S F AND 14C. WIND FIELDS WILL REMAIN LIGHT
WITHIN THE LOW TO MID-LEVELS (LESS THAN 20 KTS 0-6KM) SO STORM
ORGANIZATION WILL BE LIMITED TO PULSE TYPE ACTIVITY.  LAPSE RATES
WILL HANG AROUND 6 C/KM WITH A LONG AND SKINNY CAPE PROFILE WITH A
MORE TROPICAL ENVIRONMENT IN PLACE...SO NOT THE BEST FOR SEVERE HAIL
EITHER (FREEZING LEVEL 14.5).  SHORTWAVE DEPARTS TO THE EAST
WEDNESDAY NIGHT...BUT NOT BEFORE LEAVING ANOTHER FRONT
QUASI-STATIONARY ACROSS MICHIGAN.  AS THE BOUNDARY BECOMES MORE
DIFFUSE...EXPECT SHOWERS AND THUNDERSTORMS TO REDUCE IN AREAL
COVERAGE DURING THE NIGHT TIME...BUT THEN PICK UP AGAIN WITH
AFTERNOON HEATING.  BUT WITH ADDED LIFT FROM THE FRONT (AND PERHAPS
A WEAK SHORTWAVE) TO GO ALONG WITH THE LAKE BREEZES...WILL BUMP UP
POPS FOR THURSDAY AS THE ATMOSPHERIC PROFILE REMAINS LARGELY
UNCHANGED FROM THE DAY BEFORE.

FRIDAY THROUGH SUNDAY...MODEL GENERAL CONSENSUS SHOWS A REVERSAL IN
THE UPPER AIR PATTERN FOR NEXT WEEKEND...AS THE GREAT BASIN RIDGE
WEAKENS...WHILE A RIDGE BUILDS OUT OVER THE NORTHERN PACIFIC OCEAN.
THIS WILL PROMPT HEIGHTS ALONG THE WEST COAST AND HEIGHT RISES OVER
THE GREAT PLAINS AND MIDWEST.  CONSIDERABLE DIFFERENCES STILL EXIST
FOR THE FRIDAY SHORTWAVE AND ASSOCIATED FRONTAL PASSAGE BETWEEN THE
MODELS.  ECMWF IS MORE AMPLIFIED THAN THE GFS/CANADIAN...AND
THEREFORE BRINGS THE SHORTWAVE FARTHER SOUTH (JUST NORTH OF LAKE
SUPERIOR) AS WELL AS THE COLD FRONT (CLEARS THE CWA BY SATURDAY
MORNING).  GFS/CANADIAN MODELS KEEP THIS FRONT FARTHER NORTH OVER
LAKE SUPERIOR/SOUTHERN ONTARIO.  WILL TAKE A BLEND THAT FALLS IN
LINE WITH THE NCEP ENSEMBLES AND ADD POPS FOR FRIDAY...BUT LET
SATURDAY/SUNDAY REMAIN DRY WITH HIGH PRESSURE BUILDING IN BEHIND THE
FRONT.  BUT THIS COULD EASILY CHANGE WITH TIME DEPENDING ON WEAR THE
FRONT STALLS.  THIS ALSO MAKES TEMPERATURE FORECASTING PROBLEMATIC
FOR THE WEEKEND...WHICH ALL DEPENDS WHICH AIR MASS WE WIND UP IN.
WILL TEND SLIGHTLY COOLER WITH THE FRONT TOO THE SOUTH.

MPC

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 24, 7:37 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
737 PM EDT MON JUL 24 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-251000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
737 PM EDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND OVERNIGHT

THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND NORTHERN LOWER
MICHIGAN THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THESE
STORMS MAY BECOME SEVERE BEFORE MIDNIGHT...ESPECIALLY SOUTH OF
M-68...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY AND THIS EVENING ON
LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2
WEST OF THE MACKINAC BRIDGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS IN EASTERN UPPER AND NORTHERN
LOWER MICHIGAN TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:00 PM EDTSpecial Marine WarningAPX2 hr
Jul 24, 10:34 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency44 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.